Alert archive / Washington / Small Craft Advisories in 2021

Small Craft Advisory 167, NWS Seattle, WA

July 29, 2021

NWS Seattle, WA issued this small craft advisory at Jul 29, 2021, 8:24 PM PDT. It took effect at Jul 30, 2021, 1:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2021, 8:24 PM PDT (03:24 UTC)
In effect from
Jul 30, 2021, 1:00 AM PDT
Expired
Jul 30, 2021, 5:00 AM PDT
In force
4 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

282 
WHUS76 KSEW 300324
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
824 PM PDT Thu Jul 29 2021

PZZ131-132-301130-
/O.UPG.KSEW.SC.Y.0166.000000T0000Z-210730T0900Z/
/O.NEW.KSEW.GL.W.0053.210730T0400Z-210730T0800Z/
/O.NEW.KSEW.SC.Y.0167.210730T0800Z-210730T1200Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
824 PM PDT Thu Jul 29 2021

...GALE WARNING IN EFFECT UNTIL 1 AM PDT FRIDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 AM PDT FRIDAY...

* WHAT...For the Gale Warning, west winds 25 to 35 kt. For the 
  Small Craft Advisory, west winds 15 to 25 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...For the Gale Warning, until 1 AM PDT Friday. For the 
  Small Craft Advisory, from 1 AM to 5 AM PDT Friday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ153-156-300900-
/O.CON.KSEW.SC.Y.0166.000000T0000Z-210730T0900Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
824 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...Until 2 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ134-300700-
/O.CON.KSEW.SC.Y.0166.000000T0000Z-210730T0700Z/
Admiralty Inlet-
824 PM PDT Thu Jul 29 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT
TONIGHT...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Admiralty Inlet.

* WHEN...Until midnight PDT tonight.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle
1 follow-up statement
201 
WHUS76 KSEW 301134
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
434 AM PDT Fri Jul 30 2021

PZZ131-132-301945-
/O.EXP.KSEW.SC.Y.0167.000000T0000Z-210730T1200Z/
/O.NEW.KSEW.SC.Y.0168.210731T0000Z-210731T1500Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
434 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
8 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 AM PDT EARLY THIS
MORNING...

* WHAT...West winds 20 to 30 kt.

* WHERE...Central U. S. Waters Strait Of Juan De Fuca and East 
  Entrance U. S. Waters Strait Of Juan De Fuca.

* WHEN...From 5 PM this afternoon to 8 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ153-156-301945-
/O.NEW.KSEW.SC.Y.0168.210730T2100Z-210801T0000Z/
Coastal Waters From James Island To Point Grenville Out 10 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
434 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
5 PM PDT SATURDAY...

* WHAT...Northwest winds 15 to 25 kt.

* WHERE...Coastal Waters From James Island To Point Grenville 
  Out 10 Nm and Coastal Waters From Point Grenville To Cape 
  Shoalwater Out 10 Nm.

* WHEN...From 2 PM this afternoon to 5 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

PZZ133-134-301945-
/O.NEW.KSEW.SC.Y.0168.210731T0600Z-210731T1200Z/
Northern Inland Waters Including The San Juan Islands-
Admiralty Inlet-
434 AM PDT Fri Jul 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
PDT SATURDAY...

* WHAT...West/Southwest winds 15 to 25 kt for the Northern Inland
  Waters. Northwest winds 15 to 25 kt for Admiralty Inlet.

* WHERE...Northern Inland Waters Including The San Juan Islands 
  and Admiralty Inlet.

* WHEN...From 11 PM this evening to 5 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
and/or seas 10 feet or higher are expected to produce hazardous
wave conditions to small craft. Inexperienced mariners,
especially those operating smaller vessels should avoid
navigating in these conditions.

&&

$$

For more information from the National Weather Service visit
http://weather.gov/seattle

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 8:05 PM PDT, 19 minutes earlier.

Area forecast discussion, Jul 29, 8:05 PM PDT, 19 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
805 PM PDT Thu Jul 29 2021

.UPDATE...The current forecast remains on track and no changes are
planned for this evening.

Pullin

&&

.PREV DISCUSSION... /issued 306 PM PDT Thu Jul 29 2021/

SYNOPSIS...With an upper level ridge continuing to build into
the area, temperatures are expected to be in the upper 80s to low
90s for much of the region. There is a chance of thunderstorms
Friday and Saturday along the Cascade Crest. A cool down, and a
return to what has been the weather pattern for the entire month
of July at the start of next week. Towards the end of our forecast
period we will be watching a low pressure system that may bring
some rain to the area.

SHORT TERM /TONIGHT THROUGH SUNDAY/...While low temperatures
tonight are expected to be in the upper 50s to low 60s tonight,
the highs for Friday are expected to reach the low to mid 90s for
the Interior lowlands on Friday, with hotter conditions in some of
the exposed valleys likely. Not much relief is expected to occur
Friday night/Saturday morning with lows expected to be in the
upper 60s. As a result, a Heat Advisory has been issued for a
large portion of the forecast area. Inland areas that are not
included in the Advisory will still experience hot conditions
(unless at high elevation), but with some light onshore flow
continuing these areas will feel a little more relief.

There is also the chance of some scattered thunderstorms both
Friday and Saturday in the Cascades. Conditions for thunderstorm
development are more favorable Saturday with high instability.

With the upper level ridge shifting westward the southerly flow
aloft as the potential to bring some smoke from fires to our south
into the area. This smoke is expected to remain well above the
surface but could create for some hazy skies. If new fires were to
start closer to our area, there would be the potential for low
level smoke and decreased AQ. But at this time we do not foresee
any air quality issues.

Sunday we expect to return to the same weather pattern we have had
for this entire month with high temperatures in the low to mid 80s
and lows in the upper 50s for the Interior. The coast will remain
nice and comfortable with highs in the 70s. There is the slight
chance for some light rain showers mostly in the Cascades as the
upper level ridge is forced eastward.

Butwin

LONG TERM /MONDAY THROUGH THURSDAY/...For the start of the long
term expect the same weather we have had all month. Dry, warm,
nightly marine pushes, with morning clouds likely.
Thursday, there is the chance that an incoming low pressure system
and cold front could give us some widespread precipitation.
However models are still feeling a little conflicted about this.

Butwin

AVIATION...Southwest flow aloft and light low level onshore flow
will continue tonight and Friday with an upper ridge to the east.
The air mass will be stable. Clear skies this evening.

Low clouds should develop at the coast after midnight tonight and
push partially inland to about KSHN Friday morning. There should
also be some low clouds in the Strait of Juan de Fuca again Friday
morning. All of these low clouds will burn off by midday Friday.

KSEA...Clear skies. North wind 8-12 knots will ease tonight then
rise to 8-12 knots again Friday afternoon.

Schneider

MARINE...Weak onshore flow will continue through Saturday. Small
craft advisory strength west winds are expected the next couple of
nights in the Central Strait of Juan de Fuca and East Entrance.
Stronger onshore flow will develop Saturday night and continue
into early next week. Gales are possible for the Strait Saturday
night. There will also be small craft advisory strength northwest
winds over the Coastal Waters at times the next few days with the
strongest winds generally in the evening hours.

Schneider

FIRE WEATHER...An upper level ridge will strengthen across the
region  and continue to promote warm and dry conditions across
Western Washington Friday and into the weekend. This will continue
to promote further drying of area fuels, with much of the area's
fuels gradually narrowing in on their 90th percentiles. Weak
onshore flow will continue in the low levels, however
strengthening inversions could lead to more modest RH recoveries
across the mountains this weekend. Min RHs look to dip down into
the 25-30% range for the Cascades and portions of the southern
interior- mainly from Olympia southward on Friday. Northerly winds
look to also pick up at times during the afternoon hours on
Friday, however do not expect winds to remain elevated for a long
duration of time. In addition, a slight chance of thunderstorms
will be possible for areas across the Southern Cascades on Friday
and along the entirety of the Cascade crest on Saturday. Thus,
brief localized red flag conditions will be possible for portions
of the Cascades and southern interior Friday into Saturday, but
are not expected to be long- lived or widespread at this time.
Conditions will need to continue to be monitored going forward.

14

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...Heat Advisory from 11 PM this evening to 11 PM PDT Saturday for
     Cascades of Pierce and Lewis Counties-Cascades of Snohomish
     and King Counties-Cascades of Whatcom and Skagit Counties-
     East Puget Sound Lowlands-Southwest Interior-Western
     Whatcom County.

PZ...Small Craft Advisory until 2 AM PDT Friday for Coastal Waters
     From James Island To Point Grenville Out 10 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm.

     Small Craft Advisory until 5 AM PDT Friday for Central U.S.
     Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
     Strait Of Juan De Fuca.

     Small Craft Advisory until midnight PDT tonight for Admiralty
     Inlet.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 8:24 PM PDTGale WarningSEW5 hr
Jul 30, 4:34 AM PDTSmall Craft AdvisorySEW22 hr

Nearby

Small Craft Advisories in Washington, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.